MAUDE Adverse Event Report: EMBECTA PENEL LIMITED - DUN LAOGHAIRE, IRELAND PEN NEEDLE AUTOSHIELD DUO 30GX5MM USA; Needle, hypodermic, single lumen

EMBECTA PENEL LIMITED - DUN LAOGHAIRE, IRELAND PEN NEEDLE AUTOSHIELD DUO 30GX5MM USA; Needle, hypodermic, single lumen
Model Number 329515
Medical Device Problem Codes Failure to Deliver (2338); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Material # 329515.Material description - pen needle autoshield duo 30gx5mm usa.Material lot# - 4032897.Complaint description: we are having some issues with mfg#329515 lot#4032897.I have two patient safety reports for this product.Please see details below.We are trying to determine what the best course of action is for staff moving forward.Thanks, (b)(6).Pt needed a dose of the long acting insulin from the rezvoglar kwikpen.Screwed on the autoshield needle, primed and twisted to the amount to give.When giving the pen would not give all the insulin dialed to give.Took needle off and screwed on a new needle, primed and attempted to give the rest.Pen still would not give all the insulin.Unscrewed that needle and noticed there was a needle stuck in the rubber stopper of the kwikpen.The original autoshield needle was bent and the second was missing.Showed the kwikpen to the pharmacist and was disposed of properly.A new pen was requested from pharmacy.Provider and bedside nurse was notified.Patient was aware of the situation.(b)(6).The patient had 40 units of long acting insulin due.Rn prceeded to attach a autoshield duo needle to the hub of the resvoglar kwikpen.Rn primed the needle with 2 units and then turned the dial to 40 and double signed with another rn.Primary rn proceeded to give the resvoglar kwikpen and when injecting the patient, the needle pierced the skin and the dial was pushed to 20units when it would not push any further.Primary rn repeated the steps of priming another needle to give ramining 20 units of insulin but still would not administer.When taking off the second needle, the rn was sprayed with insulin due to pressure build-up in the insulin chamber.Charge rn and pharmacist was notified and remaining 20 units of resvoglar insulin was given using a new resvoglar kwikpen.Notes - no images were provided by customer.
 
Additional Manufacturer Narrative
Investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.This is the 2nd complaint for the reported lot number.A review of the manufacturing records was performed, and no non-conformances were raised in association with this type of event for this lot.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.Based on the above, no additional investigation and no corrective/preventative action (capa) or situational analysis (sa) is required at this time.

Brand Name
PEN NEEDLE AUTOSHIELD DUO 30GX5MM USA
Common Device Name
Needle, hypodermic, single lumen
Manufacturer (Section D)
EMBECTA PENEL LIMITED - DUN LAOGHAIRE, IRELAND
EI 
Manufacturer Contact
avital merl
300 kimball dr.
parsippany, NJ 07054
MDR Report Key20665054
Report Number3023359743-2024-00656
Device Sequence Number7285558
Product Code FMI
UDI-Device Identifier00382903295159
UDI-Public00382903295159
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K223286
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number329515
Device Lot Number4032897
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Initial Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexPrefer Not To Disclose